Alert archive / Iowa / Tornado Warnings in 1999
Tornado Warning 35, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 12, 1999, 1:06 PM CDT for Henry County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1999, 1:06 PM CDT (18:06 UTC)
- Expired
- Jun 12, 1999, 1:40 PM CDT
- In force
- 34 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Henry County, IA
The radar
The Quad Cities radar (KDVN), 106 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
687 WFUS1 KMLI 121805 RRA TORMLI IAC087-121840- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 106 PM CDT SAT JUN 12 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * TORNADO WARNING FOR... HENRY COUNTY IOWA IN SOUTHEASTERN IOWA * UNTIL 140 PM CDT * AT 104 PM CDT... DOPPLER RADAR AND SPOTTER REPORTS INDICATED A TORNADO 32 MILES NORTHWEST OF BURLINGTON OR IN THE VICINITY OF OLDS MOVING NORTH AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SWEDESBURG OLDS GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR NC &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:35 PM CDT, 22 hours 31 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 22 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 235 PM CDT FRI JUN 11 1999 WILL KEEP THIS SHORT AS RUNNING BEHIND. KEY QUESTION TODAY IS MOVEMENT OF SURFACE FRONT...WHICH IS CURRENTLY PROGRESSING ACROSS CENTRAL IOWA AT ABOUT THE SAME PACE AS A PERSON CAN WALK. WITH MOIST AIR STREAMING NORTH FROM GULF AND UPPER SUPPORT AT 250 MB...RIGHT REAR QUAD...WILL HAVE GOOD SHOT AT HEAVY RAIN TONIGHT...AND SATURDAY ALSO ESPECIALLY IN ILLINOIS. DIFFLUENT 850-300 MB THICKNESSES BEGIN POINTING EAST INTO EAST CENTRAL ILLINOIS ON SATURDAY...AND UPPER SUPPORT SHIFTS A LITTLE NORTH..BUT TOTAL-TOTALS...K INDICES...ETC... STILL GOOD FOR PRECIP ACROSS FORECAST AREA SATURDAY. SURFACE FRONT...SUCH AS IT IS...SHOULD BE NEAR CID AT 12Z SAT...MOVING SLOWLY TO PIA AT 12Z SUN. WILL KEEP FLASH FLOOD WATCH IN PLACE FOR TONIGHT...AND EXTEND FOR SATURDAY IN ILLINOIS AND ALONG MISSISSIPPI RIVER. PRIMARY THREAT SATURDAY LOOKS TO BE ON THE ILLINOIS SIDE. WILL KEEP WITH CURRENT FORECAST FOR THE MOST PART...RAISING POPS A BIT TONIGHT AND SATURDAY. TEMPS ON TRACK ALTHOUGH MAY SHADE LOWER SATURDAY A CATEGORY DUE TO CLOUDS/PRECIP. TRANSITION TO LOWER POPS WILL BE SATURDAY NIGHT IN IOWA AND SUNDAY IN ILLINOIS...ALTHOUGH WILL NOT BE TOTALLY OUT OF WOODS...VIS-A-VIS CLOUDS... TIL SUNDAY NIGHT OR MONDAY. COORDINATED WITH ARX AND LOT...THANX. .DVN... IA...FLASH FLOOD WATCH FOR ALL OF EASTERN IOWA TONIGHT AND ALONG THE MISSISSIPPI RIVER SATURDAY. IL...FLASH FLOOD WATCH FOR ALL OF NORTHWEST AND WEST CENTRAL ILLINOIS FOR TONIGHT AND SATURDAY. ARKELL
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:00 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 60 min |
| Jun 11, 9:49 PM CDT | Flash Flood Warning | DVN | Benton, Iowa, Linn | 3 hr |
| Jun 12, 6:35 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 35 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 34 min |
Nearby
Tornado Warnings in Iowa, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.